My doctor told me if was safe to take 10mg of valium till my ativan gets renewed at the end of the month.. i was hesitant till I starting getting panic attacks massively. I just took 5mg instead of 10mg. I haven't takes valium in a few years and wondering if it's normal to slow your heart rate down? I'm used to the ativan slowing my mind down.. so im panicing that my heart will slow to a stop while sleeping which is not helping me trying to relax out of a panic attack.
5 to 10mgs valium is not going to slow your heart down to the point of stopping. Trust the doctor. He isn't going to do anything that is going to cause respiratory arrest.
So, he told you this and prescribed them and you changed the dosage he ordered? Seems unusual he would prescribe a different med rather than just refill the Ativan.
Valium kind of slows everything down, but not your heart unless it was racing from a panic attack. Try not to have a fear of taking it as it will not stop your heart, and take the 10 mg as your dr ordered or your anxiety may get worse.
This is not an answer, but a question. Were you prescribed the Ativan for panic attacks? Or did these develop after being put on the Ativan?
Withdrawal from Ativan or any of the benzodiazepines can cause a racing heart. You may even feel it pounding in your chest. The Valium, another benzo, will slow your heartbeat as it replaces the benzodiazepine and stops withdrawal symptoms.
Valium is used to replace the Ativan, when someone is trying to taper off. Then the Valium is slowly tapered off
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Sep 2015 • 2 answers
Updated 18 Oct 2015 • 1 answer
Updated 23 Aug 2016 • 2 answers
Updated 1 Mar 2017 • 1 answer
Updated 7 Oct 2018 • 6 answers